Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 59, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 26, 2018, 3:42 PM CDT for Lafourche Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2018, 3:42 PM CDT (20:42 UTC)
- Expired
- May 26, 2018, 4:45 PM CDT
- In force
- 63 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249
WUUS54 KLIX 262042
SVRLIX
LAC057-262145-
/O.NEW.KLIX.SV.W.0059.180526T2042Z-180526T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
342 PM CDT SAT MAY 26 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southeastern Lafourche Parish in southeastern Louisiana...
* Until 445 PM CDT.
* At 342 PM CDT, a severe thunderstorm was located near Galliano, and
is nearly stationary.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Larose, Cut Off, Galliano and Golden Meadow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2927 9031 2927 9034 2929 9034 2930 9033
2934 9035 2930 9035 2948 9047 2958 9037
2942 9005 2935 9013 2935 9014 2934 9014
2921 9027
TIME...MOT...LOC 2042Z 318DEG 3KT 2942 9039
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:30 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 26, 12:30 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1230 PM CDT Sat May 26 2018
.AVIATION...
Scattered to broken convection this afternoon near all terminals.
These will be slow moving storms and propagating more than moving.
Will carry VCTS or TEMPO through the afternoon hours before most
convection dissipates. Mainly VFR conditions, although likely MVFR
to IFR when convection directly impacts a terminal. Convection
likely to re-initiate by mid-morning on Sunday. More movement of
convection from east to west on Sunday. 35
&&
.PREV DISCUSSION... /issued 813 AM CDT Sat May 26 2018/
SOUNDING DISCUSSION...
Routine sounding terminated over Mississippi Sound south of Ocean
Springs at a height of 110,000 feet or 20.8 miles above the
surface.
Airmass remains moist and unstable with a precipitable water value
of 1.82 inches, and a MU CAPE of 2764 J/kg. Lifted index of the MU
parcel was -8. Lapse rates above the surface were about 6.5C/km.
Freezing level was near 13,000 feet and -20C level at 24,400 feet.
Shear almost non-existent in the lower levels this morning. Winds
lighter than 10 knots until 400 mb, mainly out of the south.
Winds became west to northwest above 200 mb through 75 mb. Max
wind of 37 knots near 46,000 feet. 35
PREV DISCUSSION... /issued 512 AM CDT Sat May 26 2018/
SHORT TERM...
Unsettled weather continues across the CWA. The combination of
minimized subsidence, ample moisture in place (PW's near average
max for this time of year), and daytime heating will once again
produce numerous showers and thunderstorms across the area.
Localized 2 to 4" will be possible with such high PWs. The flash
flood watch remains in effect for this reason and expanded north
to account for development there. Coverage the last few days has
been well above guidance. With no changes in the air mass today,
bumped up POPs into the 70 to 90% range. Thunderstorm movement
will be dominated by outflow boundaries.
LONG TERM...
Potentially even more impactful weather still looks to be the
case over this Memorial Day weekend due to Alberto. Global models
have come into much better agreement on the track of this tropical
system. After days of the GFS being the eastern solution and the
ECMWF being the western one, they have since swapped. The official
NHC track is roughly an average of those, and of course tropical
model solutions. It's not much different than previous forecasts
which means expected local impacts remain the same. The biggest
focus will be rainfall totals. There will quite a gradient from
west to east across the CWA. Based on the current forecast track,
areas west of Lake Pontchartrain will see the least amount of
rain, probably not much more than inch or so. Therefore, will
likely be removing many of those parishes from the Flash Flood
Watch. East of the Lake is where well several inches to possibly
isolated amounts over a foot will be possible. The greatest
concern in along the Mississippi Coast as it will be closest to
the center, mainly in the late Sunday through late Monday
timeframe.
Building ridge west/southwest of the area and weak trough racing
across the upper Mississippi Valley will force the tropical
moisture northeast and out of the region around the middle of next
week. Temperatures will bounce back into the lower to mid 90s.
MEFFER
MARINE...
Winds will remain in and around the 10-15kt range over open waters
and even lighter in protected waters. Winds should start to respond
today Alberto. Models are much more agreeable with the eventual
path of the storm.
TPC started advisories yesterday and these will be headlined in all
waters along and east of the Miss River. There will still be the
possibility of small craft advisory headlines for waters west of
Port Fourchon. But these winds do not take place until Sunday night
or Monday. If winds do not meet criteria, sea heights surely will as
swell should be around 4 to 6 feet and wind waves on top of that
should make a total sea of around 8 feet or better.
AVIATION...
Most if not all terminals will experience sh/ts again today. Storm
motion will be very slow. This will begin to change into Sunday as
sh/ts will begin to move from east to west within the outer flow of
Alberto otherwise VFR outside thunderstorms.
DECISION SUPPORT...
DSS code: ORANGE.
Deployed: None.
Activation: Tropical desk; 6 hourly upper air special releases
Activities: Tropical cyclone briefings; potential flood
monitoring.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 87 71 86 73 / 80 50 50 30
BTR 88 72 88 75 / 80 50 50 30
ASD 86 71 81 74 / 70 40 70 60
MSY 87 75 83 77 / 70 40 70 60
GPT 85 73 80 76 / 70 40 80 70
PQL 84 71 80 75 / 70 40 90 90
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Watch for LAZ040-049-050-057-058-060>064-068>070-
072.
Flash Flood Watch through Tuesday evening for LAZ037-039-040-
046>050-056>072.
Coastal Flood Advisory until 7 AM CDT Tuesday for LAZ040-050-058-
060-061-072.
GM...Tropical Storm Watch for GMZ530-532-534-536-538-552-555-557-572-
575-577.
MS...Tropical Storm Watch for MSZ080>082.
Flash Flood Watch through Tuesday evening for MSZ070-071-077-
080>082.
GM...Tropical Storm Watch for GMZ532-534-536-538-552-555-557-572-575-
577.
&&Hazardous weather outlook, May 26, 11:17 AM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1117 AM CDT Sat May 26 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-270430- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1117 AM CDT Sat May 26 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight A Flash Flood Watch is in effect for most of southeast Louisiana and coastal Mississippi for slow moving showers and thunderstorms that may produce a quick 1 to 3 inches of rain. A Tropical Storm Watch remains in effect for areas east of Grand Isle including Lakes Pontchartrain and Maurepas as well as the Mississippi Gulf Coast. A Storm Surge Watch is in effect from the Mouth of the Mississippi River eastward to include the entire Mississippi coast. A Coastal Flood Advisory is in effect for the Louisiana tidal lakes. .DAYS TWO THROUGH SEVEN...Sunday through Friday Tropical Storm conditions are expected for portions of the outlook area generally from Lake Pontchartrain eastward through coastal Mississippi Sunday through early Tuesday. Refer to the latest tropical cyclone products issued by our office and the National Hurricane Center for details. Flash flooding will be a significant concern for multiple inches of rainfall through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for flood monitoring and eventually for tropical storm support Sunday through late Monday or early Tuesday. Additional flood monitoring may be required Tuesday through Thursday.
In the hours before
Special weather statement, May 26, 2:24 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
224 PM CDT SAT MAY 26 2018
LAZ034-262000-
Pointe Coupee-
224 PM CDT SAT MAY 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN POINTE COUPEE
PARISH...
At 224 PM CDT, a strong thunderstorm was located near New Roads,
moving northwest at 5 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
New Roads, Livonia and Fordoche.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3073 9141 3062 9133 3059 9136 3051 9150
3066 9168
TIME...MOT...LOC 1924Z 147DEG 5KT 3062 9146Special weather statement, May 26, 2:57 PM CDT, 45 minutes before
Special Weather Statement National Weather Service New Orleans LA 257 PM CDT SAT MAY 26 2018 LAZ040-072-262030- Southern Tangipahoa-St. Tammany- 257 PM CDT SAT MAY 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY AND EAST CENTRAL TANGIPAHOA PARISHES... At 257 PM CDT, a strong thunderstorm was located over Folsom, or 10 miles northwest of Covington, moving northwest at 5 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Folsom. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3060 9004 3050 9022 3069 9032 3070 9016 TIME...MOT...LOC 1957Z 147DEG 5KT 3061 9018
Special weather statement, May 26, 3:02 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
302 PM CDT SAT MAY 26 2018
LAZ034>036-048-262030-
East Feliciana-Pointe Coupee-West Feliciana-East Baton Rouge-
302 PM CDT SAT MAY 26 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WEST FELICIANA...EAST
CENTRAL POINTE COUPEE...WESTERN EAST FELICIANA AND NORTHWESTERN EAST
BATON ROUGE PARISHES...
At 301 PM CDT, a strong thunderstorm was located over Jackson, moving
northeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Zachary, New Roads, Jackson, St. Francisville, Clinton, Slaughter,
Wakefield and Spillman.
LAT...LON 3096 9132 3095 9122 3086 9101 3059 9103
3070 9152
TIME...MOT...LOC 2001Z 216DEG 11KT 3084 9121
MBSpecial weather statement, May 26, 3:12 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
312 PM CDT SAT MAY 26 2018
LAZ059>061-065-067-068-262130-
St. Charles-Upper Terrebonne-Lower Jefferson-Lower Lafourche-Upper
Lafourche-Upper Jefferson-
312 PM CDT SAT MAY 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ST. CHARLES...CENTRAL
LAFOURCHE AND CENTRAL JEFFERSON PARISHES...
At 311 PM CDT, a strong thunderstorm was located 8 miles northeast of
Larose. The storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Cut Off, Larose, Galliano, Avondale, Lockport, Jean Lafitte, Mathews,
Des Allemands, Lafitte, Luling, Raceland, Ama, Bayou Gauche,
Barataria, Waggaman and Boutte.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2951 9054 2952 9054 2954 9057 2956 9058
2956 9060 2965 9072 2997 9027 2962 9001
2939 9039
TIME...MOT...LOC 2011Z 219DEG 3KT 2968 9031
CABSpecial weather statement, May 26, 3:31 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
331 PM CDT SAT MAY 26 2018
MSZ068-262145-
Wilkinson-
331 PM CDT SAT MAY 26 2018
...A STRONG THUNDERSTORM WILL AFFECT WILKINSON COUNTY...
At 331 PM CDT, a strong thunderstorm was located near Woodville, or
22 miles north of Jackson. The storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Woodville, Fort Adams and Dolorosa.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3135 9119 3115 9106 3111 9106 3100 9142
3111 9161 3124 9148 3125 9148 3132 9141
3134 9136 3134 9135 3136 9130 3136 9125
3137 9123
TIME...MOT...LOC 2031Z 219DEG 2KT 3115 9134Special weather statement, May 26, 3:33 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
333 PM CDT SAT MAY 26 2018
LAZ034>036-048-262130-
East Feliciana-Pointe Coupee-West Feliciana-East Baton Rouge-
333 PM CDT SAT MAY 26 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WEST FELICIANA...EAST
CENTRAL POINTE COUPEE...SOUTHWESTERN EAST FELICIANA AND NORTHWESTERN
EAST BATON ROUGE PARISHES...
At 333 PM CDT, a strong thunderstorm was located near Slaughter, or
near Jackson. The storm is nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Zachary, Baker, New Roads, Jackson, St. Francisville, Slaughter,
Wakefield, Spillman, Pride and Brownfields.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3078 9156 3099 9129 3074 9089 3052 9111
3063 9129 3066 9131 3065 9132 3065 9131
3064 9132
TIME...MOT...LOC 2033Z 208DEG 1KT 3076 9120The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:49 AM CDT | Special Marine Warning | LIX | 56 min | |
| May 26, 10:50 AM CDT | Special Weather Statement | LIX | Saint Tammany | 25 min |
| May 26, 11:54 AM CDT | Special Weather Statement | LIX | Ascension | 36 min |
| May 26, 12:45 PM CDT | Special Weather Statement | LIX | Saint Charles | 30 min |
| May 26, 1:12 PM CDT | Special Weather Statement | LIX | Assumption | 33 min |
| May 26, 1:30 PM CDT | Special Weather Statement | LIX | Ascension | 30 min |
| May 26, 1:50 PM CDT | Special Weather Statement | LIX | Iberville, West Baton Rouge | 25 min |
| May 26, 2:24 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 36 min |
| May 26, 2:27 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee | 33 min |
| May 26, 2:57 PM CDT | Special Weather Statement | LIX | Tangipahoa | 33 min |
| May 26, 3:02 PM CDT | Special Weather Statement | LIX | East Feliciana | 28 min |
| May 26, 3:12 PM CDT | Special Weather Statement | LIX | Lafourche, Saint Charles | 78 min |
| May 26, 3:33 PM CDT | Special Weather Statement | LIX | East Baton Rouge, West Feliciana | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.